Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 168, NWS Jackson, MS

April 3, 2012Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2012, 1:59 PM CDT for Sunflower County, Washington County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 1:59 PM CDT (18:59 UTC)
Expired
Apr 3, 2012, 2:45 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WUUS54 KJAN 031859
SVRJAN
MSC133-151-031945-
/O.NEW.KJAN.SV.W.0168.120403T1859Z-120403T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF INDIANOLA...
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LELAND...

* UNTIL 245 PM CDT

* AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LELAND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LELAND BY 205 PM CDT...
  TRIBBETT BY 210 PM CDT...
  HOLLY RIDGE BY 220 PM CDT...
  INDIANOLA AND INVERNESS BY 235 PM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3338 9049 3320 9089 3342 9106 3346 9107
      3353 9089 3353 9077 3359 9077 3362 9068
      3362 9066 3364 9065
TIME...MOT...LOC 1859Z 248DEG 25KT 3339 9092

$$
2 follow-up statements
273 
WWUS54 KJAN 031925
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT TUE APR 3 2012

MSC133-151-031945-
/O.CON.KJAN.SV.W.0168.000000T0000Z-120403T1945Z/
WASHINGTON MS-SUNFLOWER MS-
225 PM CDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHERN SUNFLOWER AND CENTRAL WASHINGTON COUNTIES...

AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
INVERNESS MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INVERNESS BY 230 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3337 9102 3348 9081 3349 9071 3352 9068
      3356 9063 3338 9049 3320 9089 3342 9106
TIME...MOT...LOC 1925Z 295DEG 32KT 3333 9065

$$

JC
309 
WWUS54 KJAN 031938
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT TUE APR 3 2012

MSC133-151-031948-
/O.EXP.KJAN.SV.W.0168.000000T0000Z-120403T1945Z/
WASHINGTON MS-SUNFLOWER MS-
238 PM CDT TUE APR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUNFLOWER AND CENTRAL
WASHINGTON COUNTIES WILL EXPIRE AT 245 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3337 9102 3348 9081 3349 9071 3352 9068
      3356 9063 3338 9049 3320 9089 3342 9106
TIME...MOT...LOC 1938Z 295DEG 32KT 3328 9053

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:08 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 3, 11:08 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CDT TUE APR 3 2012

.DISCUSSION...SHOWERS AND STORMS HAVE GRADUALLY BECOME A LITTLE MORE
NUMEROUS OVER HE FORECAST AREA THE PAST COUPLE OF HOURS.  THIS IS
PARTICULARLY HAPPENING OVER THE WESTERN HALF OF THE CWA WHERE
HEATING IS CURRENTLY BEST DUE TO LESS CLOUD COVER AND WHAT LOOKS TO
BE A WEAKENING OUTFLOW BOUNDARY...SEEN ON VISIBLE SATELLITE...IS
IMPEDING UPON THAT AREA AS IT RACES SOUTHEAST INTO THE REGION.  IN
ADDITION...THE KJAN 12Z RAOB INDICATES A BOUNDARY/SHEAR AXIS DRAPED
OVER THE CWA AROUND 550MB WHICH IS ALSO AIDING IN THE CONVECTION
THAT'S CURRENTLY DEVELOPING.

WITH ALL THIS SAID...SCATTERED SHOWERS AND STORMS ARE EXPECTED OVER
THE FORECAST AREA ONCE AGAIN TODAY.  HOWEVER...YESTERDAY'S
CONVECTION APPEARS TO HAVE TAKEN SOME...BUT NOT ALL...PUNCH OUT OF
THE AIRMASS OVER THE REGION FOR TODAY.  STILL...WITH DAYTIME HEATING
THERE WILL BE SUFFICIENT INSTABILITY...COUPLED WITH ANY LEFTOVER
BOUNDARIES/SHEAR AXIS FROM YESTERDAY'S CONVECTION...AND COLDER
TEMPERATURES ALOFT...SOME STRONG TO SEVERE STORMS CAN'T BE RULED OUT
THROUGH THE COURSE OF THE DAY.  AS WAS THE CASE YESTERDAY...HAIL AND
DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERNS WITH ANY STORMS
THAT DEVELOP TODAY.  OTHERWISE...LOOK FOR CONTINUED WARM AND HUMID
CONDITIONS AS HIGHS THIS AFTERNOON CLIMB INTO THE MIDDLE 80S.

THE CURRENT FORECAST APPEARS TO BE IN GOOD SHAPE FOR TODAY.  WILL
ADJUST POPS UP A BIT TO ACCOUNT FOR CURRENT RADAR TRENDS ALONG WITH
SKY COVER...AND AS USUAL THE HOURLY GRIDS TO BETTER FIT CURRENT
TRENDS IN THE OVERALL CONDITIONS OVER THE REGION. /19/

&&

.AVIATION...MOSTLY VFR CONDITIONS ONGOING THIS MORNING. SOME MVFR
CEILINGS ONGOING IN THE EAST WHERE SOME MORNING LIGHT RAIN MOVING
THROUGH. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING IN THE WEST
LIKELY IN ASSOCIATION WITH AN OUTFLOW FROM STORM COMPLEX MOVING
THROUGH ARKANSAS. AN INCREASE IN SHOWERS AND THUNDERSTORMS EXPECTED
TODAY WITH PEAK HEATING. PINPOINTING ANY STORM AFFECTING A TAF SITE
WILL BE HARD. IF ONE DOES...EXPECT BRIEF MVFR TO IFR CONDITIONS DUE
TO HEAVY DOWNPOURS. THERE COULD BE SOME WIND GUSTS AND HAIL WITH
THESE STORMS. CONDITIONS SHOULD IMPROVE AFTER SUNSET. MVFR
CONDITIONS RETURN TONIGHT AS MOISTURE CONTINUES TO INCREASE OVER THE
REGION. /28/

&&

.PREV DISCUSSION... /ISSUED 440 AM CDT TUE APR 3 2012/

AN ACTIVE BUT COMPLEX CONVECTIVE EVOLUTION WILL BE ON TAP OVER NEXT
48 HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BOTH THIS
AFTN AND THROUGH AN EXTENDED PERIOD ON WEDNESDAY AS AN UNSTABLE
ENVIRONMENT WILL PERSIST AHEAD OF A SLOWLY MOVING DRY LINE/COLD
FRONT.

THE FORECAST FOR TODAY REMAINS DIFFICULT AS HI-RES OUTPUT SOMEWHAT
CONFLICTS WITH GLOBAL/REGIONAL NWP OUTPUT. LATEST RUC/WV IMAGERY
DEPICTS DECAYING TSTORM COMPLEX ALONG THE LA COAST WITH H5 S/WV
TROUGH AXIS PULLING NRD INTO THE TN VALLEY. ALSO APPARENT ON WV/IR
CHANNELS ARE THE INCREASING ASCENT AND ROBUST LINEAR CONVECTIVE
COMPLEX ACROSS TX/OK. GLOBAL AND REGIONAL MODELS DEPICT S/WV RIDGING
TO BUILD IN THROUGH AFTN ACROSS THE ARKLAMISS AND WITH LACK OF ANY
APPARENT FORCING MECHANISM...IT WOULD APPEAR THAT TSTORM ACTIVITY
TODAY WILL BE MORE OF THE THERMO-DRIVEN PULSE VARIETY. HOWEVER...THE
SPC WRF/NMM/AND TO AN EXTENT ARW/ INDICATE THAT ANOTHER FORWARD
PROPAGATING/COLD POOL DRIVEN CONVECTIVE COMPLEX ORIGINATING FROM THE
CURRENT ACTIVITY IN TX WILL SWEEP ACROSS THE ARKLATEX AND IMPACT THE
ARKLAMISS LATE THIS AFTN/EVE. DESPITE THE HI-RES MODELS PERFORMING
WELL YESTERDAY...FEEL THAT WITH NO LARGE TO MESOSCALE FORCING
FEATURES...S/WV RIDGING BUILDING IN...LACK OF CONVERGENT/DIVERGENT
COUPLET...AND SFC-H5 RH FIELD INDICATIONS...MAKES THIS SOLUTION
DIFFICULT TO PLACE CONFIDENCE IN. IN ADDITION...CURRENT SFC
DEWPOINTS ARE RUNNING BEHIND NWP OUTPUT GIVEN SUCH BL OVERTURNING
FROM THE PREVIOUS STORM COMPLEX. ALTHOUGH MUCAPE VALUES OF 2.5-3K
J/KG THIS AFTN MAY BE SLIGHTLY OVERDONE...STEEP H7-H5 LAPSE RATES OF
7-8C CONTINUE TO PRESENT OVER REGION...ALLOWING FOR SOME STORMS TO
BECOME STRONG TO SEVERE WITH HAIL AND DMG WINDS BEING THE MAIN
RISKS. STRONG TO SEVERE STORM RISK WILL DIMINISH AS INSTABILITY
WANES POST SUNSET TONIGHT.

OUR ATTENTION WILL REALLY FOCUS ON WEDNESDAY AS AN EXTEND WINDOW FOR
AND A MORE POTENT ROUND OF SEVERE STORMS APPEARS TO EXIST. FLASH
FLOODING RISK ALSO APPEARS TO BE HEIGHTENED DURING THIS TIME-FRAME
ALSO. SYNOPTICALLY...THE PARENT H5 CUT-OFF LOW WILL SLOWLY PUSH
ACROSS THE SRN PLAINS...EFFECTIVELY INCREASING SYNOPTIC ASCENT OVERTOP
A MOISTENING AND HIGHLY UNSTABLE AIRMASS WITH INCREASING BULK SHEAR
VALUES AS DRY LINE APPROACHES THE REGION. AN ORGANIZED CLUSTER TO
QLCS COMPLEX LOOKS TO BE ONGOING EARLY WED MORNING NEAR ARKLAMISS
DELTA WITH COMPLEX EXPECTED TO PUSH THROUGH ENTIRE REGION WED
AFTN/NGT. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE WITH DMG WINDS
AND LARGE HAIL BEING THE PRIMARY RISKS. HOWEVER...A TORNADO OR TWO
CAN NOT BE ENTIRELY RULED. ATTM...THE GFS IS THE QUICKEST OF NWP
WITH NAM TAKING THE MIDDLE AND EC TAKING THE SLOWER SOLUTION OF A
H7 DRY PUNCH THAT COULD REDUCE OVERALL CONVECTION BY LATE WED ACROSS
NRN 1/3RD. HOWEVER IF SLOWER SOLUTIONS PAN OUT...AN EXTENDED WINDOW
FOR STORMS FARTHER NORTH COULD PERSIST. FURTHERMORE...THE DRY LINE
APPEARS TO STALL ACROSS THE DELTA WED NGT UNDERNEATH CONTINUED
SYNOPTIC ASCENT...POSSIBLY ALLOWING FOR TRAINING OF SHOWERS/STORMS
ACROSS SRN 2/3RD OF THE AREA INTO THURS MORNING...ENHANCING THE
FLASH FLOOD POTENTIAL. OVERALL CONVECTIVE STRENGTH SHOULD DECREASE
THROUGH THURSDAY MORNING. PLEASE STAY TUNED FOR THE LATEST UPDATES.
/ALLEN/

THURSDAY...STRONG TO SEVERE THUNDERSTORMS ARE LOOKING MORE PROBABLE
NOW FOR AREAS GENERALLY ALONG AND EAST OF THE I-55 CORRIDOR FOR
THURSDAY AS THE CLOSED UPPER LOW BEGINS TO OPEN UP AND MOVE ACROSS
THE ARKLAMISS. SHOWERS/THUNDERSTORM ACTIVITY COULD STILL BE RATHER
VIGOROUS DURING THE EARLY MORNING OVER SOUTHEAST PORTIONS OF THE
FORECAST AREA AS THE MOISTURE AXIS HANGS UP. THUNDERSTORMS WILL
REDEVELOP/INTENSIFY DURING THE MORNING AND EARLY AFTERNOON WITH
DAYTIME HEATING (MIXED LAYER CAPE ~1500 J/KG) AND FORCING ASSOCIATED
WITH A FEW VORTICITY LOBES ASSOCIATED WITH THE UPPER LOW. GLOBAL
MODEL SOLUTIONS SUGGEST THAT LOW-MID LEVEL FLOW WILL BE LARGELY
VEERED AND SUPPORTIVE OF PROGRESSIVE ORGANIZED/BROKEN TSTM LINE
SEGMENTS AND DISCRETE CELLS CAPABLE OF PRODUCING HAIL AND STRONG WIND
GUSTS --- INCREASING LCL HEIGHTS IN THE WELL-MIXED AIR MASS AND
VEERED PROFILES SHOULD LIMIT TORNADO POTENTIAL.

THURSDAY NIGHT THROUGH NEXT MONDAY...GLOBAL MODELS ARE IN EXCELLENT
AGREEMENT THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE ARKLAMISS
BRINGING A RETURN TO DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES AS
WE GO INTO THE WEEKEND. MODELS DIVERGE THEREAFTER WITH THE GFS/GEFS A
BIT MORE AGGRESSIVE BRINGING THE NEXT BOUNDARY INTO THE FORECAST
AREA. HAVE SLOWED DOWN INTRODUCTION OF RAIN CHANCES UNTIL SUNDAY
GIVEN THE EXPECTED PRESENCE OF THE RIDGE WHICH WILL LIKELY SLOW THE
FRONTAL PROGRESSION.

THERE MAY BE A CHANGE IN THE PATTERN NEXT WEEK WITH MODELS SHOWING
SIGNALS FOR RETROGRESSION OF THE MEAN RIDGE POSITION AND DEVELOPMENT
OF A STRONG EASTERN CONUS TROUGH. THIS WOULD INDUCE COOL NORTHWEST
FLOW OVER THE ARKLAMISS AND A PERIOD OF COOL WEATHER AND BELOW
NORMAL TEMPERATURES. /EC/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/28
Hazardous weather outlook, Apr 3, 5:13 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT TUE APR 3 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
513 AM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO
SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH
AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO SEVERE STORMS WILL BE LIKELY DURING A PROLONGED PERIOD
WEDNESDAY MORNING THROUGH EVENING ACROSS THE ENTIRE OUTLOOK AREA.
DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE
WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...THE
FLASH FLOODING POTENTIAL WILL INCREASE AS TRAINING OF SHOWERS/STORMS
COULD OCCUR. THIS ROUND OF SEVERE STORMS SHOULD DIMINISH THROUGH
EARLY MORNING HOURS THURSDAY.

THERE WILL BE A RISK FOR STRONG TO SEVERE THUNDERSTORMS TO REDEVELOP
THURSDAY DURING THE DAY...PRIMARILY EAST OF THE INTERSTATE 55
CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME
HEATING AND AN UNSTABLE AIRMASS TO BRING ADDITIONAL THUNDERSTORM
ACTIVITY. IT APPEARS THE PRIMARY RISKS ASSOCIATED WITH THE STRONGEST
STORMS WILL BE FOR HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 40
TO 50 MPH. STORMS WILL END OVER THE ENTIRE OUTLOOK AREA BY THURSDAY
EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY AND ESPECIALLY INTO WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/EC

In the hours before

Special weather statement, Apr 3, 11:36 AM CDT, 2 hours 23 minutes before
MSZ018-031705-
BOLIVAR MS-
1136 AM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1136 AM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF GUNNISON AT
1137 AM CDT...MOVING NORTHEAST AT 15 MPH.

PEOPLE IN NORTH CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3403 9075 3385 9103 3388 9106 3393 9102
      3395 9107 3397 9110 3400 9101 3396 9098
      3402 9099 3404 9089 3409 9088 3409 9092
      3412 9096 3412 9095 3412 9085
TIME...MOT...LOC 1637Z 228DEG 11KT 3398 9102

JC
Special weather statement, Apr 3, 11:49 AM CDT, 2 hours 10 minutes before
MSZ042-031720-
YAZOO MS-
1149 AM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF BENTON AT 1149 AM
CDT...MOVING NORTHEAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3300 9031 3287 9012 3281 9026 3298 9038
TIME...MOT...LOC 1649Z 242DEG 11KT 3290 9028

MRM
Special weather statement, Apr 3, 12:22 PM CDT, 1 hour 37 minutes before
MSZ036-037-031750-
ATTALA MS-HOLMES MS-
1222 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1222 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER PICKENS AT 1222 PM CDT...
MOVING NORTHEAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL HOLMES AND EXTREME SOUTHWESTERN ATTALA
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3302 8999 3293 8982 3288 8996 3291 9004
TIME...MOT...LOC 1722Z 223DEG 12KT 3291 8998

MRM
Special weather statement, Apr 3, 12:29 PM CDT, 1 hour 30 minutes before
ARZ074-075-MSZ018-019-034-031755-
ASHLEY AR-CHICOT AR-WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
1229 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CDT TUE APR 3 2012

...SCATTERED STRONG THUNDERSTORMS MOVING ACROSS THE UPPER ARKLAMISS
DELTA EARLY THIS AFTERNOON...

AT 1225 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SCATTERED STRONG THUNDERSTORMS PRODUCING HEAVY RAIN...FREQUENT
LIGHTNING...GUSTY WINDS TO 40 MPH...AND SMALL HAIL...OVER BOLIVAR
COUNTY AND PARTS OF SOUTHEAST ARKANSAS...MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL MOVE ACROSS BOLIVAR...WESTERN SUNFLOWER...NORTHERN
WASHINGTON...NORTHERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES
THROUGH 130 PM. PEOPLE IN THESE AREAS SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3344 9054 3335 9104 3333 9160 3340 9160
      3340 9146 3357 9145 3352 9126 3357 9124
      3360 9114 3367 9123 3371 9121 3367 9111
      3368 9104 3371 9107 3373 9115 3377 9115
      3378 9099 3384 9108 3392 9102 3399 9055
TIME...MOT...LOC 1727Z 245DEG 12KT 3367 9119

AEG
Special weather statement, Apr 3, 12:39 PM CDT, 1 hour 20 minutes before
MSZ049-050-056-031810-
SMITH MS-SCOTT MS-RANKIN MS-
1239 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF PELAHATCHIE
AT 1239 PM CDT...MOVING NORTHEAST AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL RANKIN...SOUTHWESTERN SCOTT AND EXTREME
NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3241 8971 3222 8959 3221 8963 3218 8975
      3234 8982
TIME...MOT...LOC 1739Z 240DEG 14KT 3227 8974

MRM
Special weather statement, Apr 3, 1:33 PM CDT, 26 minutes before
ARZ074-031900-
ASHLEY AR-
133 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SIX MILES NORTHWEST OF CROSSETT AT
132 PM CDT...MOVING NORTHEAST AT 20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3328 9204 3328 9202 3331 9201 3331 9198
      3334 9200 3337 9197 3340 9200 3341 9197
      3340 9196 3328 9189 3319 9208 3323 9210
TIME...MOT...LOC 1832Z 242DEG 16KT 3332 9204

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:42 AM CDTSevere Thunderstorm WarningJANYazoo33 min
Apr 3, 10:46 AM CDTSpecial Weather StatementJANHinds29 min
Apr 3, 10:49 AM CDTSpecial Weather StatementJANHumphreys31 min
Apr 3, 11:17 AM CDTSpecial Weather StatementJANHumphreys33 min
Apr 3, 11:36 AM CDTSpecial Weather StatementJANBolivar29 min
Apr 3, 11:49 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 3, 12:22 PM CDTSpecial Weather StatementJANHolmes28 min
Apr 3, 12:29 PM CDTSpecial Weather StatementJANBolivar, Sunflower26 min
Apr 3, 12:39 PM CDTSpecial Weather StatementJANScott31 min
Apr 3, 12:43 PM CDTSevere Thunderstorm WarningJANRankin, Scott16 min
Apr 3, 1:37 PM CDTSevere Thunderstorm WarningJANWashington38 min
Apr 3, 3:37 PM CDTSpecial Weather StatementJANIssaquena28 min
Apr 3, 3:41 PM CDTFlash Flood WarningJANBolivar, Sunflower, Washington2 hr
Apr 3, 3:50 PM CDTSevere Thunderstorm WarningJANIssaquena40 min
Apr 3, 5:30 PM CDTSpecial Weather StatementJANWarren45 min
Apr 3, 5:59 PM CDTSpecial Weather StatementJANJefferson46 min
Apr 3, 6:28 PM CDTSpecial Weather StatementJANHinds32 min
Apr 3, 6:35 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah18 min
Apr 3, 6:46 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.